Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2000, 5:39 PM CST for Throckmorton County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2000, 5:39 PM CST (23:39 UTC)
- Expired
- Mar 25, 2000, 6:45 PM CST
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Throckmorton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 5:55 PM CST | Hail 1 | Throckmorton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 252340 SVRSJT TXC447-260045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 539 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CST * AT 535 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF THROCKMORTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THROCKMORTON AT 605 PM CST HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AjWAY FROM WINDOWS. TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:00 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 25, 3:00 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CST SAT MAR 25 2000 WITH MOIST HUMID AIRMASS IN PLACE...TRIGGERING MECHANISMS FOR CONVECTION WILL NEED TO BE FOUND IN THE LOW LEVELS AS UPPER LEVEL RIDGE IS IN PLACE FROM 700 MB AND UPWARDS. A WEAK FRONTAL BOUNDARY IS SITUATED ACROSS THE BIG COUNTRY...ROUGHLY PARALLEL TO I-20. BAROCLINICITY AND LOW LEVEL CONVERGENCE ARE MINIMAL AT THIS TIME. THE UPSHOT FOR CONVECTION WILL BE THE DIURNAL INSTABILITY AS PARTIAL CLEARING THIS AFTERNOON WILL FURTHER DESTABILIZE THE ATMOSPHERE AS CAPES INCREASE. CAPES ALREADY NEAR 3000 J/KG AT ABI AND LIS OF <-7 EXTEND NORTHEASTWARD. TO THE WEST...ANOTHER BOUNDARY IN THE FORM OF A DRY LINE/TROUGH WILL PUSH EASTWARD ACROSS THE AREA TOMORROW MORNING. LLJ IS DIFFICULT TO DEPICT AND THE ETA CONVERGENCE ACROSS THE HEARTLAND APPEARS TO BE OVERDONE. HENCE...ETA QPF MAY BE WAY OVERDONE AS WELL. WILL STEER MORE TOWARD THE MOS/FAN POPS WITH 20% TONIGHT ACROSS MOST AREAS. DEPENDING ON DEVELOPMENT OF CONVECTION BETWEEN NOW AND TRANSMISSION TIME...MAY NEED 30 POPS FOR THE BIG COUNTRY AND/OR LESS THAN 20 POPS SOUTHERN AREAS. WILL ADJUST ZONES ACCORDINGLY AS PER WATCH ISSUANCE. OTHERWISE...A WARM DAY IN STORE TOMORROW AS WESTERLY WINDS IN THE 10-20 MPH RANGE COMBINE WITH THERMAL 850 RIDGING. WITH AMPLE SUNSHINE BY AFTERNOON...85 TO 90 WILL BE WITHIN REACH. SLIGHTLY COOLER TEMPS OVER EASTERN SECTIONS AS A LATER WIND SHIFT/DECREASE IN CLOUD COVER IS EXPECTED. NOT AS WARM ON MONDAY AS NORTHWESTERLY FLOW ALOFT AND LOWER THICKNESSES INFILTRATE THE REGION. NEXT SHOT FOR PRECIPITATION WILL BE ON TUESDAY AND WEDNESDAY AS ANOTHER UPPER LEVEL LOW DIVES ACROSS THE SOUTHWEST. MRF AND EURO MODELS NOT IN PHASE AS FAR AS TIMING GOES WITH THIS EVENT. WILL GO AHEAD AND LEAVE EXTENDED AS IS WITH A SLIGHT CHANCE OF TSTMS FOR TUESDAY AND WEDNESDAY. PRELIMS... ABI 059/084/052/078 2100 SJT 058/088/052/083 1-00 JCT 059/089/051/084 1-00 .SJT...NONE. 21 N
In the hours before
Special weather statement, Mar 25, 2:30 PM CST, 3 hours 9 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-260000- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CST SAT MAR 25 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A BARNHART TO MASON LINE THROUGH TONIGHT... A WEAK STATIONARY FRONT NEAR INTERSTATE 20 WILL BE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED SOUTH OF THE FRONT...INTO THE CONCHO VALLEY AND HEARTLAND...BUT THESE THUNDERSTORMS ARE EXPECTED TO BE MORE LIMITED IN COVERAGE. INSTABILITY AND WINDS ALOFT WILL BE SUFFICIENTLY STRONG TO SUPPORT SEVERE THUNDERSTORM DEVELOPMENT OVER WEST CENTRAL TEXAS THROUGH LATE TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSA}T. 14 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:31 PM CST | Severe Thunderstorm Warning | SJT | Coleman | 29 min |
| Mar 25, 4:56 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 49 min |
| Mar 25, 5:23 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.